CSN Login
Members Online: 3

You are here

Drama in the chemo room

kayandok
Posts: 1223
Joined: Jun 2008

A bit of drama in the chemo room yesteday. After a few minutes of the decadron and anti-nausea pre-meds went into my drip, i began to feel a tightness in my chest. At first it was very mild, but quickly became a pain, and then more intense like my heart was being wrung out. Then a wave of numbness down my arm, and then another. Fortunately, the nurse was right there, stopped the drip, hooked up an EKG, took my blood pressure, called the doctor, did all the right things immediately.

it was a flurry of ativity, nurses, doctor, machines being whirled around, I thought it was the end for me. Then it all stopped. The heart went back to normal, my blood pressure went back to normal, like as if nothing had happened.

The chemo room doc said the EKG looked fine and that I could probably go ahead and have the taxol, but that I needed to go down to the out patient room and see my onc/gyn. So, the nurse wheeled me down, and I had a consultation.

The end result was to stop the chemo for the day, I was scheduled for a heart US, and another trip to the port doc to make sure my port is ok. (It has not been working 100%) I came home, and although a bit shaken by the experience, feel great, and had a great night's sleep.

I suspect that I was having a decadron reaction, I have always had head aches with it and am now taking the very minimal amount. My heart US and other tests will rule out any heart problems etc. My last MUGA before the doxil was very good. I did not have a follow up MUGA after stopping the doxil back in April 2010.

Has anyone ever had a reaction like that, to decadron? Or reaction to the decaron and lyrica (for nueropathy) or neuotin? When I read about the side effects, heart tightness and heart failure is listed as one of the side effects. I realize that if only one person has this, they have to list it. My gut tells me this was the culprit. Either that or a reaction to the decadron and lyrica in my system.

Just throwing this out there, to see if anyone has thoughts on this.

k

leesag's picture
leesag
Posts: 625
Joined: Jan 2010

Kay,

I have no thoughts, only prayers. Hugs to you honey, all will be well.

Leesa

Barbara53's picture
Barbara53
Posts: 658
Joined: Aug 2009

My mother had a similar-sounding chest pain experience about 30 hours after getting her first infusion of Avastin, which followed pepcid, decadron, carbocisplatin in drip. It was her 3rd carbo (for recurrance), but it was the first time she received Avastin, so naturally I put the blame there. BUT, the Avastin was not subsequently discontinued. Plus, she did not experience the usual anti-inflammatory benefits of dec after the next infusion, so maybe the dec was reduced? After reading your experience, I wonder if this is a not-so-unusual side effect of the steroids. It was definitely some type of coronary event, scared me, too!

nancy591's picture
nancy591
Posts: 1057
Joined: Sep 2009

No advice to offer just wishing you good luck on future infusions!!! Thinking of you of often.
XOXOXO

clamryn's picture
clamryn
Posts: 508
Joined: Jun 2010

Kathleen that is so scary. I am so glad you are okay. I have never heard of anyone else experiencing this. No more drama....okay.

Hugs coming your way
Linda

srwruns's picture
srwruns
Posts: 343
Joined: Oct 2010

Oh boy. Very scary. I have no advice since I just started. But you are in my thoughts and keep us posted so if there are things to learn..please take care. Susan

Cafewoman53's picture
Cafewoman53
Posts: 737
Joined: Jul 2010

So glad you are okay!

vj1's picture
vj1
Posts: 151
Joined: Jun 2010

K"
scary for sure--prayers to you that all goes well. Always a surprise, eh?
v

azgrandma's picture
azgrandma
Posts: 609
Joined: Feb 2010

they have to cut mine in half and also the benadryl in half as it bothers me
glad yoru ok

Cindy Bear
Posts: 570
Joined: Jul 2009

No thoughts just wanted to say hang in there. YOu are a trouper.. I would have been hysterical, crying, fainting.. (I'm a big chicken) Take care and let us know how you're doing. Hugs, Cindy

kayandok
Posts: 1223
Joined: Jun 2008

everyone for all the support! I had no issues at all this last week with my heart, and a clear heart US today. My doctor chalked it up to "overall fatigue" and strongly suggested I take Decmeber off from chemo. I have mixed feelings, but I think he is right about the fatigue and I probably will take him up on his suggestion.

Meanwhile, i will go into the hospital next week to get the old port taken out, and a new one put in. Although it is done in a surgery room, they don't give you a general here. I don't know that I want to witness this whole procedure, I hope I can ask for a tranq or something to put me to sleep.

I hope everyone had a wonderful Turkey Day!!

I am grateful to be alive, so grateful for all of you ladies here on the ACS board.

Hugs all around,
kathleen❤

Cafewoman53's picture
Cafewoman53
Posts: 737
Joined: Jul 2010

I had mine put in while I was awake and they gave me the drug that I call the "I don't Care" I was awake but had no discomfort it seemed to go pretty fast . I hope you have as easy a time as I did .

Happy Thanksgiving

Colleen

lindachris's picture
lindachris
Posts: 175
Joined: Aug 2007

I read her your story and she was going "Ohhhh...wow..." because she's had her share of challenges like this, including putting a port in her arm, etc. I hope things go smoothly there and that you can get back on the schedule. It sounds like you're in need of rest.

Chris

Subscribe to Comments for "Drama in the chemo room"